Tag Archives: pills

Best supplements for arthritis: Two pills shown to reduce inflammation and symptoms

Common arthritis symptoms include swelling, pain, stiffness and decreased range of motion in the joints. Symptoms may come and go and can be either mild, moderate or severe. Severe arthritis can result in chronic pain, inability to do daily activities and make it difficult to walk or climb stairs. Arthritis can cause permanent joint changes too. Supplements may offer some help with these two conditions by reducing the amount of inflammation in the body.

Curcumin is the active compound in the yellow-hued spice, turmeric, which is a staple of Indian curries, said the Arthritis Foundation.

The health site added: “In the body, it acts as a powerful anti-inflammatory agent, blocking the same inflammation-promoting enzyme as the COX-2 inhibitor drug, celecoxib.

“In a study of 367 people with knee OA, a 1,500 mg daily dose of curcumin extract was as effective as 1,200 mg a day of ibuprofen, without the gastrointestinal side effects.

“This supplement also appears to relieve rheumatoid arthritis swelling and tenderness.”

DON’T MISS
High blood pressure: Hot drink proven to help [TIPS]
Diabetes type 2: Three serious signs in feet [INSIGHT]
How to lose visceral fat: Cheap herb that helps [ADVICE]

Glucosamine sulphate

Glucosamine is a molecule that occurs naturally within your body, but it’s also a popular dietary supplement.

Most often used to treat symptoms of bone and joint disorders, it’s likewise used to target several other inflammatory diseases.

It serves as a building block for a variety of functional molecules in your body but is primarily recognised for developing and maintaining cartilage within your joints.

The most common signs and symptoms of arthritis involve the joints.

Depending on the type of arthritis you have, your signs and symptoms may include:

  • Pain
  • Stiffness
  • Swelling
  • Redness
  • Decreased range of motion

Author:
This post originally appeared on Daily Express :: Health Feed
Read More

Blood pressure pills recalled after discovery of explosive chemical that causes cancer

In a dramatic turn of events, health chiefs have recalled dozens of blood pressure pills that are deemed to pose a grave public health risk. The drugs in question — several different types of irbesartan and losartan – have been recalled from pharmacy shelves because they contain azido-tetrazole. The substance is considered by some health experts to be the world’s most explosive chemical and is linked to a heightened risk of cancer.

The Medicines and Healthcare products Regulatory Agency (MHRA) – the UK’s drug oversight body – said the explosive substance is found in batches of the aforementioned blood pressure pills.

At this stage, the recall is merely precautionary and there was no proof it has caused any harm to patients, the MHRA said in a statement.

The health body urged Brits to not stop taking the drugs without consulting their GP because suddenly stopping can be pose health risks.

Some of the contaminated pills have been on the market for nearly two years, it was also revealed.

READ MORE: High blood pressure: The surprising food increasing your risk of hypertension

As the Mail Online reports, the latest development follows a series of drug recalls of sartan-type medicines, which may have been exposed to cancer-causing chemicals in factories in China and India.

Irbesartan and losartan are prescribed to millions of Britons with high blood pressure every year.

Commenting on the decision, Dr June Raine, MHRA Chief Executive, said: “Patient safety is our watchword. We’re recalling batches of certain sartan-containing products as a precautionary measure while we continue our investigation. It’s important that healthcare professionals check their stock to quarantine and return these batches.

“If you’ve been taking one of the affected products, speak with your doctor or pharmacist before stopping any treatment – they can address any concerns and can advise you on the best course of action.”

DON’T MISS
High cholesterol: Three symptoms in your eyes [ADVICE]
Phil Collins health: ‘I was very close to dying’ [INSIGHT]
Fatty liver disease: Four signs on your hand [TIPS]

According to Public Health England, previous recalls of these types of products in 2018 and 2019 are part of an ongoing investigation.

The MHRA also said it is working with other medicines regulators on this issue.

There is currently no evidence any of the pills have exploded.

The MHRA said the move only applied to pharmacies and wholesalers stocking the 31 batches supplied by Bristol Laboratories Limited, Brown & Burk UK Limited and Teva UK Limited, some of which were first distributed in September 2019.

It is important to note that other blood pressure pills containing losartan and irbesartan are still available.

Dr Raine of MHRA also issued important advice if you’re taking the affected blood pressure pills or stocking them.

She said: “It’s important that healthcare professionals check their stock to quarantine and return these batches.

“If you’ve been taking one of the affected products, speak with your doctor or pharmacist before stopping any treatment – they can address any concerns and can advise you on the best course of action.”

The health risk posed by the substance azido-tetrazol was alerted to the world by Cambridge University chemical scientist Dr Ljiljana Fruk.

Dr Fruk described azido-tetrazole as the the world’s “most explosive chemical” in 2019.

Speaking on the The Naked Scientists radio show at the time, she said: “So the most explosive chemical was made in 2011 in the lab.

“[It] Never went out of the lab, it was made in a special chamber and it’s called azido-tetrazole.

“So that’s a molecule that has 14 nitrogens in its own structure, and because of these constrained nitrogen bonds it’s very explosive.”

Author:
This post originally appeared on Daily Express :: Health Feed
Read More